Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

On klavox. Have severe diarrhea, stomach cramping and bloating. Developed colitis. Suggest?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3055 Questions

I was on klavox for 7 days..... 1000 mg twice a day. After day 5, the next morning, I had severe watery diarrhea, stomach cramping and bloating. I was giving anti diarrhea medication. I feel okay today. My diarrhea is no longer watery but stool is still lose. Do think I have developed colitis of some kind?
Posted Wed, 13 Nov 2013 in Digestion and Bowels
Answered by Dr. Ivan R. Rommstein 31 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
I think this is side effect of klavox which is commonly seen,but I dont think it is clostridum (pseudomembrane) colitis which is caused by certain prolonged antibiotic use. Such colitis would last for 3-5 days after antibiotic is stopped, with excessive watery stools and usually bloody stools.
So in these cases you would need some medicines, not just antidiarrhetic.
At this point, i dont think you need it if symptoms subsided and you dont take klavox anymore. Just drink plenty of fluids and eat easier food in next 2 days.
If diarrheas persist or progress than you should do stool analysis and certain blood tests. Wish you good health. Feel free to ask. regards
Above answer was peer-reviewed by
Follow-up: On klavox. Have severe diarrhea, stomach cramping and bloating. Developed colitis. Suggest? 7 minutes later
Thank you.....

Today was the last day of the antibiotic.... How long after the antibiotic should the diarrhea subside and bowels return to normal.
Answered by Dr. Ivan R. Rommstein 12 minutes later
Brief Answer:

Detailed Answer:
Next time stop antibiotic on the same day when diarrheas start and switch it to another one.
It should return to normal in 3-5 days. if not,then it may be pseudomembranous colitis,but it rarely happens if there wasnt more than 10 days antibiotic course.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor